MAUDE Adverse Event Report: BALT USA OPTIMA COIL SYSTEM

BALT USA OPTIMA COIL SYSTEM
Model Number OPTI0508HSS10
Medical Device Problem Codes Migration (4003); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Balt usa reference #(b)(4).Conclusion of investigation pending return and analysis of the suspected device.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.
 
Event or Problem Description
It was reported that: "the doctor inserted the coil through the microcatheter, and during its introduction into the aneurysm, the coil ruptured outside the detachment zone (pusher).The coil was not connected to the pusher during the rupture.The physician felt a loss of support in the delivery wire, and upon inspection, found it to be detached.The distal part of the coil was removed, and an attempt was made to introduce the coil with the 0.014 microguide without success.The coil remained exteriorized to the aneurysm along the middle cerebral artery branch." incident report form submitted for this complaint indicates that no patient injury was sustained.
 
Event or Problem Description
It was reported that: "the doctor inserted the coil through the microcatheter, and during its introduction into the aneurysm, the coil ruptured outside the detachment zone (pusher).The coil was not connected to the pusher during the rupture.The physician felt a loss of support in the delivery wire, and upon inspection, found it to be detached.The distal part of the coil was removed, and an attempt was made to introduce the coil with the 0.014 microguide without success.The coil remained exteriorized to the aneurysm along the middle cerebral artery branch, as shown in the attached images, as shown in the attached images." no attached images as they are maintained within balt usa's complaint record.Incident report form submitted for this complaint indicates that no patient injury was sustained.
 
Additional Manufacturer Narrative
Balt usa reference #(b)(4).The returned device was inspected in our quality laboratory.During our analysis: - we observed the introducer sheath and implant coil was not included with the device return; - we observed upon return of the coil system, the implant coil was detached from the delivery pusher; - we observed no sign of detachment cycle being ran; - we observed no visual damage to the detachment zone with the pet jacket, lead wires and solder joints intact; - we observed multiple minor kinks along the hypotube; - we conducted destructive testing of the delivery pusher to reveal the detachment profile of the sr thread; - we observed distal end of the sr to be visually opaque in color - indicating the thread endured an overload in tensile stress.Root cause of the reported issue can likely be attributed to an overload of tensile stress exerted on the implant coil.Upon return of the device, we observed no sign of detachment cycle being ran.In addition, we observed the profile of the sr thread's distal end to indicate that the thread endured an overload in tensile stress.Without the return of the implant coil its exact condition is unknown, however it is possible that the implant coil had become damaged during attempts to introduce the coil system, then resulting attempts to retract the delivery pusher ultimately led to the premature detachment.If the implant coil were to become damaged, this could have caused excessive friction to be endured by the implant coil, causing resistance within the microcatheter.Moreover, it is unknown if the microcatheter associated with the incident was damaged, which could have caused friction during advancement attempts and potentially lead to the reported premature separation.This could not be further investigated without the return of the associated microcatheter.It is indicated in the lhr that the unit underwent 100% inspection which verifies that the implant was free of damage at the point of final inspection.Review of the lot history records did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaint against lot number f220300759 has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.

Brand Name
OPTIMA COIL SYSTEM
Common Device Name
OPTIMA
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92618
Manufacturer Contact
david vu
29 parker
irvine, CA 92618
9497881443
MDR Report Key19519348
Report Number3014162263-2024-00032
Device Sequence Number20387483
Product Code HCG
UDI-Device Identifier00818053026829
UDI-Public(01)00818053026829(11)220311(17)270311(10)F220300759
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K172390
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPTI0508HSS10
Device Lot NumberF220300759
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2024
Supplement Date Received by Manufacturer05/14/2024
Initial Report FDA Received Date06/12/2024
Supplement Report FDA Received Date08/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown